Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 12, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 5, 2016, 6:00 PM EDT for Cameron County, Elk County, McKean County, Pennsylvania. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 5, 2016, 6:30 PM EDT
- In force
- 30 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cameron County, PA, Elk County, PA, McKean County, PA
The radar
The State College radar (KCCX), 74 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:15 PM EDT | TSTM WND DMG | St. Marys, PA | 5-6 TREES DOWN |
| Jun 5, 6:40 PM EDT | TSTM WND DMG | Weedville, PA | TREES DOWN. TREE AND POWER LINES ON CAR ON PLUM STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
215
WUUS51 KCTP 052200
SVRCTP
PAC023-047-083-052230-
/O.NEW.KCTP.SV.W.0012.160605T2200Z-160605T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
600 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 630 PM EDT
* AT 559 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WILCOX TO NEAR PORTLAND MILLS...MOVING EAST AT
50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
JOHNSONBURG...RIDGWAY...ST. MARYS...PORTLAND MILLS...
EAST BRANCH DAM...MEDIX RUN...BRANDY CAMP...ELK RIVER...
BENEZETTE...BROCKPORT...WILCOX...EMPORIUM...FORCE...SIZERVILLE...
TRUMAN...WEEDVILLE AND KERSEY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
ROUTE 219 FROM BROCKPORT TO NORTH OF WILCOX.
STATE ROAD 120 FROM RIDGWAY TO EMPORIUM.
STATE ROAD 255 FROM NORTH OF PENFIELD TO JOHNSONBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. THIS STORM WILL CAUSE WIDESPREAD WIND DAMAGE.
&&
LAT...LON 4162 7820 4160 7818 4143 7819 4124 7843
4125 7865 4122 7865 4120 7871 4123 7871
4123 7874 4127 7874 4137 7896 4137 7900
4135 7902 4135 7906 4144 7896 4163 7878
4164 7820
TIME...MOT...LOC 2159Z 273DEG 45KT 4161 7866 4136 7895
HAIL...<.75IN
WIND...70MPH
$$
DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:27 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 5, 5:27 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service State College PA 527 PM EDT SUN JUN 5 2016 .SYNOPSIS... A cold front moving east through the Ohio Valley will push a plume of deep moisture northward into into the state today as a warm front also lifts north across the region. Numerous showers and thunderstorms...some severe...will move across the state during the reminder of the afternoon and early evening hours. Warm...mainly dry...and much less humid air will move in for Monday. Another cold front will move southeast from the Great Lakes on Tuesday bringing another round of unsettled conditions for Tuesday into early Wednesday...along with cooler temperatures. Mainly dry weather will prevail on Thursday and early Friday. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... *Squall line has cleared the Lower Susq River Valley, and Severe Thunderstorm Watch #236 has been cancelled for those counties. *Severe threat continues over Nwrn PA for psbls severe storms through early evening Secondary squall line pushing through northwest PA producing most impressive storms of the day, with some 50k foot tops seen within the past hour. Bowing line segments reaching into the northwest mountains with ongoing warnings at this hour, and Warren 911 center inundated with damage calls. HRRR dampens these in the next few hours...with improving conditions later tonight everywhere. Well after midnight...expect partial clearing and showers should greatly decrease in coverage with cooler and drier air advecting into the commonwealth and PWATS decreasing by approx 0.50 of an inch. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Low temps at sunrise Monday should be in the mid 50s to mid 60s (or about 8 deg lower than those early Sunday). Weak surface ridging across the region monday will provide some morning sunshine with sw flow at the surface and aloft. Cooling mid and upper levels in the afternoon and the approach of a weak cfront will spark some scattered showers and even a few isolated low-topped tsra across the wrn mtns. Locations SE of the allegheny front should see at most a few isolated showers after 18z monday. High temps Monday will be near to slightly above normal...but with much more comfortable dewpoints in the 50s. Main change was to back off AM showers some. Did not go real warm on Monday...some of the guidance looks too warm. Granted 850 mb temperatures are still warm...but cold advection behind first front today should taper warm air. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Not a lot of change from recent days. Still looking at energy rotating around the deep vortex to the north of our area from Monday into Wed. Expect some showers and storms each day into Wed. Temperatures will cool to well below normal...especially during the day. Went with dry weather for Thursday. Some chance of showers and even thunderstorms later Friday into next weekend...given large scale pattern. Adjusted superblend pops some. Very strong warm advection with nw flow would support some at least some showers...with the potential for storms. Also far western areas could be quite warm. 12Z EC shows the low blows up as it moves off the coast by Sunday...hinting that system could result in convection. For now did edge temperatures and dewpoints up some for next weekend. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... Latest radar imagery shows narrow line of intense rainfall stretched ne to sw across central PA along leading edge of area of moderate to heavy rain...preceding approaching cold front/upper trof. Visible satellite imagery and sfc obs continue to show sig cloud cover in warm sector ahead of ongoing pcpn. Clouds are limiting Sfc warming which in turn is likely prevnting further intensification of current cells and formation of new convection within the warm sector. Widespread mvfr with embedded ifr accompany the line of rain. Elsewhere vfr conds are expected. By 00Z Mon most of the storms will be off to the east of the terminals. Expect another round of IFR cigs and vsbys at all terminals overnight into Monday morning, especially in areas that received precipitation. OUTLOOK... Mon-Wed...VFR with ocnl MVFR with scattered showers/isold PM tstms. Thu-Fri...VFR/No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Gartner/Martin NEAR TERM...DeVoir/Gartner SHORT TERM...Lambert/Gartner LONG TERM...Martin AVIATION...Ceru/Gartner
Hazardous weather outlook, Jun 5, 5:23 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 523 PM EDT SUN JUN 5 2016 PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046- 062130- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 523 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-049>053-056>059-063>066-062130- JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 523 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 5, 4:05 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG YORK 39.96N 76.73W
06/05/2016 YORK PA TRAINED SPOTTER
LARGE TREE LIMBS AND BRANCHES DOWN. MULTIPLE TREES DOWN
ALONG EMIG MILL ROAD
&&
EVENT NUMBER CTP1601658
LA CORTESpecial weather statement, Jun 5, 4:09 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 409 PM EDT SUN JUN 5 2016 PAZ004-052100- WARREN PA- 409 PM EDT SUN JUN 5 2016 ...A STRONG THUNDERSTORM WILL ENTER WARREN COUNTY FROM THE WEST AROUND 430PM EDT... AT 400 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR CAMBRIDGE SPRINGS...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS EXHIBITED SOME ROTATION...WHICH MAY LEAD TO WIND DAMAGE. AT THIS POINT...WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE AS THE STORM ENTERS NORTHWEST WARREN COUNTY. LOCATIONS IMPACTED INCLUDE... LOTTSVILLE...SPRING CREEK...COLUMBUS...SUGAR GROVE AND BEAR LAKE. LAT...LON 4200 7920 4190 7921 4182 7961 4200 7961 TIME...MOT...LOC 2006Z 246DEG 36KT 4184 7998 DANGELO
Local storm report, Jun 5, 4:49 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST LANCASTER 40.04N 76.30W
06/05/2016 M64 MPH LANCASTER PA TRAINED SPOTTER
BRIEF FUNNEL CLOUD REPORTED
&&
EVENT NUMBER CTP1601659
LA CORTELocal storm report, Jun 5, 5:13 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG WARREN 41.84N 79.14W
06/05/2016 WARREN PA 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER CTP1601660
HAGNERLocal storm report, Jun 5, 5:15 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG PARADISE 40.01N 76.12W
06/05/2016 LANCASTER PA BROADCAST MEDIA
TREES DOWN
&&
EVENT NUMBER CTP1601661
HAGNERSpecial weather statement, Jun 5, 5:45 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EDT SUN JUN 5 2016
PAZ010-052230-
ELK PA-
545 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL MOVE INTO ELK COUNTY...
AT 544 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM KANE TO COOKS FOREST...MOVING EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE.
STRONG THUNDERSTORMS WILL BE NEAR...
JAMES CITY AROUND 550 PM EDT.
WILCOX AROUND 555 PM EDT.
EAST BRANCH DAM AROUND 600 PM EDT.
PORTLAND MILLS AROUND 620 PM EDT.
RIDGWAY AROUND 625 PM EDT.
BRANDY CAMP AND BROCKPORT AROUND 630 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4142 7909 4143 7906 4145 7906 4145 7898
4144 7896 4162 7895 4163 7849 4160 7848
4160 7842 4125 7862 4125 7865 4122 7865
4120 7871 4123 7871 4123 7874 4127 7874
4137 7897 4135 7902 4135 7910
TIME...MOT...LOC 2144Z 271DEG 34KT 4164 7881 4136 7928
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:41 PM EDT | Special Weather Statement | CTP | Fulton | 49 min |
| Jun 5, 2:35 PM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 25 min |
| Jun 5, 2:50 PM EDT | Special Weather Statement | CTP | Franklin | 25 min |
| Jun 5, 3:10 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Schuylkill | 50 min |
| Jun 5, 3:11 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Schuylkill | 49 min |
| Jun 5, 3:19 PM EDT | Special Weather Statement | CTP | Adams | 26 min |
| Jun 5, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 68 min |
| Jun 5, 3:57 PM EDT | Special Weather Statement | CTP | Lebanon | 33 min |
| Jun 5, 4:09 PM EDT | Special Weather Statement | CTP | Warren | 51 min |
| Jun 5, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 26 min |
| Jun 5, 4:27 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 33 min |
| Jun 5, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 32 min |
| Jun 5, 4:54 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Warren | 66 min |
| Jun 5, 5:45 PM EDT | Special Weather Statement | CTP | Elk | 45 min |
| Jun 5, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 49 min |
| Jun 5, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 62 min |
| Jun 5, 6:37 PM EDT | Special Weather Statement | CTP | Tioga | 38 min |
| Jun 5, 6:54 PM EDT | Special Weather Statement | CTP | Clinton | 21 min |
| Jun 5, 7:13 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 17 min |
| Jun 5, 7:30 PM EDT | Special Weather Statement | CTP | Clearfield | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.